Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. shelliR

Posted by Lorraine on August 29, 2001, at 0:36:06

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on August 28, 2001, at 22:17:44

Shelli:

> > > Today I took the wellbutrin for the first time all together first thing in the morning, and I did get extremely anxious in the early afternoon so I took a second valium. But tonight I havent taken any.

I couldn't take Wellbutrin in the afternoon and sleep that night. You might check on the general board, but I thought Wellbutrin was one of those drugs that heightened anxiety initially (1st two weeks) but then calmed down.

> > >So far I am getting absolutely no antidepressant effects

Are you feeling activated?

> > > so Ill talk to my pdoc Thursday about whether to continue. I am still on the same 200 because he wants to go really slowly.

I'll be curious to see what he says.

> > >Its so scary to me how depressed I am when the oxy wears off--like when I wake up, or if I don't overlap doses; I truly dont think I could stay alive without it.

I'm glad you have it. You have strong survival skills. Without the oxy, you would check yourself into a hospital, right?

> > > > I felt pretty good about my session Monday with my pdoc; I started feeling more of a connection. He is my safety net now, not my therapist.

Wow, that's odd. But then my pdoc has been for a long time b/c I have been seeing a therapist and "drugs" have been the big issue for so long.


> > > > I asked him Monday what I should do if something happens to him. Like he gets hit by a car and I am unable to get my file. Like how do I go to the next pdoc and say , okay, my pdoc died, I was taking oxycontin, wellbutrin, and valium for depression and a dissociative disorder. And they would look at me, like sure, right. He told me I should just tell them I was working with _____ ______ (fill in his name) and they would accept my meds. So this guy is not lacking in confidence. He's actually sort of cute when asked questions like that. Visually, he's about 5'5" with big brown eyes and hair that sticks straight up. He either wears a white shirt with his suit, or orange or lime green linen. He can actually handle both those colors. Also, he has an accent; hes Armenian. Monday when he took someone out of order, and left the other person waiting, he apologized on his knees.

So, he's just this odd mixture and you need to extract your allotment of time from him. Ok. I picture him like a gnome without any time to spare.


> > >More hes completely unreliable in timing (he never came when he said he would when I was in the hospital, so I just learned never to believe him about time)

Absent minded? Self-important?

> > >and hes definitely rather not explain anything to you. But he would rather explain than listen, if that makes any sense.

Type A, can't stand to sit still and listen? Has to interrupt b/c he's gotta keep moving and in control?

>
> > > And I also have to say, "I cant leave until you explain to me., or else hed get me out in literally five minutes with my drug schedule and scripts but no questions answered.

At least you are willing to do that and hold his feet to the fire for your full 8 or is it 15 minutes?


> > > He has *never * asked "do you have any questions" :- )

Most patients don't. My pdoc never asks this either. I just badger him with questions anyway. Mine is more absent professor type actually.

> > > So I have got him up to the explaining part now :-) (But not to the listening part.) But Monday he reassured me about taking the oxycontin, that he doesn't have a ceiling for me and we are trying to find a AD combination for me.

Listening--he may not have it in him. I'm sure the oxy news is reassuring.

> > > > >I've tried nardil with just about every conceivable adjunct possiblity because it's the only AP that's ever helped me.
> > >Which adjuncts did you try? Just curious in case I need adjuncts.
>
> Since 1/00: sam-e, lamictal, aricept, naltrezone, provigal (modafinil) topomax; ritalin, dexadrine, adderall, resperadone, seroquel (the last five just one day trials because they made me feel so awful). Before that lithium and the older mood stabilizers. There have been probably been others over the years that I forgot to write down in my notes.

You tried all this stuff with Nardil? Jeez--

> re splitting oxycontin:
> They are pills. pills. pills. They *do not open *.

OK,OK,OK. See I thought the term pills included both tablets and capsules and that tablets--oh, never mind ;-) Bummer. I get it now. Too bad. Your stuck with their doses then.

>
> > I have an amazingly supportive family. It helps a lot.
> I am totally envious.

Then, we're even. You with my family and me with your work. But you know, life ain't over for either of us and I may get some rewarding work back and you may well create a good family. If we want them badly enough...

> > > > > > I could try 5HTP with him. I'm wrestling with it.
> > > Why 5HTP? I don't know anything about that. Is that what his therapist is recommending?
> Well, he didn't say 5HTP, he said SSRI's, but 5HTP is a good place to start because it of it's low side effects.
>
> what about a low dose of St. johns wort?

It's a possibility, but the 5HTP will help him fall asleep as well and I felt it's effect immediately (but then I always do, it seems, huh?)


>
> > [re parnate]
> hows the rash?

Rash is going away. Sleeplessness is my issue now. The mood support is not where I want it but I think I have another level of titration to go up. By the way, this sluggishness that I feel mid-afternoon (and other times as well) might be low blood pressure (I took my bp at 3pm when I was crashing down and it was 93 over 56). Salt tablets have been ordered. Today, I really didn't want to crash after eating (blood to the stomach& all), so I ate a teaspoon of salt to ward it off. Seemed to work pretty well. We will see. The sites on low blood pressure say eat salt, drink water, eat 6 meals a day, and elevate the head of the bed to prevent water loss during the night. I don't think I want to try the last two. But I have found myself putting off eat because I don't want the naptime crash that follows.


> > > aterex and klonpin (or valium). But I love to take naps, and they feel really good if I can keep them to about 1/2 hour.

Never heard of aterex--I'll look it up. I have a tape called "catnapper" that uses brain wave technology to take you down through theta and delta and then back up over a 30 minute period. Ordinarily (without the tape), what I find is if I close my eyes I "plunge" into deep sleep, like falling off a cliff--fairly intense way to go to sleep--wish I could do that naturally at night.

Parnate is still a happening thing, although I am losing my temper a bit more.

Let me know what happens with the Wellbutrin. It is such a lovely drug (no weight gain or sexual side effects), that I am still hoping it works for you.

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010828/msgs/76780.html